Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 27, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Feb 17, 2021, 10:54 PM CST. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 17, 2021, 10:54 PM CST (04:54 UTC)
- Expired
- Feb 18, 2021, 12:15 AM CST
- In force
- 81 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 49.0 mph
The radar
The Mobile radar (KMOB), 135 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 966 m²/s²
- 0-3 km storm-relative helicity
- 1216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309
WHUS54 KMOB 180454
SMWMOB
GMZ650-670-180615-
/O.NEW.KMOB.MA.W.0027.210218T0454Z-210218T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
1054 PM CST Wed Feb 17 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
* Until 1215 AM CST.
* At 1052 PM CST, an approaching line of intense thunderstorms
capable of producing waterspouts were located along a line
extending from 8 nm south of Petit Bois Pass to 10 nm east of
Pilottown, moving southeast at 15 knots. Other isolated intense
thunderstorms ahead of the line were also moving from the
southwest to the northeast.
HAZARD...Waterspouts and wind gusts to nearly 50 knots.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Strong thunderstorms will remain over mainly open waters.
LAT...LON 2956 8815 3000 8833 3004 8789 2968 8734
2936 8712 2932 8712 2932 8725 2920 8797
TIME...MOT...LOC 0452Z 295DEG 17KT 3007 8837 2919 8902
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...49KTS
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Feb 17, 10:15 PM CST, 39 minutes earlier.
Area forecast discussion, Feb 17, 10:15 PM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1015 PM CST Wed Feb 17 2021
.NEAR TERM /Now Through Thursday night/...A large and broad upper
trof located mostly over the central states gradually amplifies
while advancing eastward, with the axis of the upper trof becoming
oriented from the Mississippi River valley to the western Great
Lakes. An associated surface low is currently located in Breton
Sound (waters immediately east of extreme southeast Louisiana)
with a warm front extending eastward across the extreme northeast
Gulf. A surface trof also extends east-northeastward from the
surface low into part of the far western Florida panhandle. As the
upper trof slowly amplifies and advances eastward, the surface
low advances east-northeastward essentially along the surface trof
into the western Florida panhandle near or shortly after
midnight, then moves east of the area before 12Z Thursday. The
warm front extending eastward from the surface low looks to
meanwhile advance into the immediate coastal portion of Alabama
for a short period from roughly 11 pm to 1 am (before moving back
offshore as a cold front) then lifts into the coastal portions of
the western Florida panhandle from 1 am to 5 am before likewise
moving back offshore as a cold front. 0-6 km bulk shear values of
55 to 60 knots will be present in the warm sector with 0-1 km
helicity values potentially to 300 m2/s2. Within the warm sector,
some severe storm development will be possible, with this risk of
severe storms ending by or shortly before 12z Thursday. Will have
categorical pops shifting eastward across the area overnight, with
coverage diminishing over the western portion of the area late
tonight. As an overrunning flow diminishes in the wake of the
surface low exiting to the east on Thursday, will have dry
conditions developing along and west of I-65 by the afternoon
while further to the east pops diminish to mostly chance pops,
then dry conditions develop over this portion as well Thursday
night. Lows tonight range from the mid 30s over Choctaw and Wayne
counties to around 60 near Destin, Florida. Based on model
soundings, am expecting precipitation to remain as rain even where
the colder low temperatures are expected (Choctaw and Wayne
counties). Highs on Thursday range from the mid 40s to lower 50s
along and west of I-65 to mid 50s to lower 60s east of I-65. Lows
Thursday night range from the mid 20s to lower 30s along and west
of I-65 to the mid to upper 30s east of I-65. A high risk of rip
currents continues along area beaches through Thursday night. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Thursday night for ALZ265-266.
FL...High Rip Current Risk through late Thursday night for FLZ202-204-
206.
MS...None.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ633>636.
Small Craft Advisory until 6 PM CST Friday for GMZ631-632-650-
655-670-675.
Small Craft Advisory until 6 AM CST Friday for GMZ630.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 11:47 PM CST | Special Marine Warning | MOB | 88 min | |
| Feb 18, 12:06 AM CST | Special Marine Warning | MOB | 84 min | |
| Feb 18, 12:57 AM CST | Special Marine Warning | MOB | 93 min | |
| Feb 18, 1:14 AM CST | Special Marine Warning | MOB | 91 min | |
| Feb 18, 2:15 AM CST | Special Marine Warning | MOB | 90 min | |
| Feb 18, 2:45 AM CST | Special Marine Warning | MOB | 90 min | |
| Feb 18, 2:57 AM CST | Special Marine Warning | MOB | 93 min | |
| Feb 18, 1:40 AM CST | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
| Feb 18, 1:49 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 41 min |
| Feb 18, 9:27 AM CST | River Flood Warning | MOB | George, Greene, Wayne | 7 days |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.